Hail, Goshen
- When
- July 2, 4:45 PM MST
- Where
- Goshen County, 3.71 mi NE of Rockeagle
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.030, -104.520
Severe thunderstorms moved across portions of Goshen County producing widespread rain and accumulating hail. The combination of hail and rain led to increased flooding across ranch roads in addition to shutting down United State Highway 85 due to water flowing over the roadway.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorms moved across portions of Goshen County producing widespread rain and accumulating hail. The combination of hail and rain led to increased flooding across ranch roads in addition to shutting down United State Highway 85 due to water flowing over the roadway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 3:37 PM MST, 1 hour 8 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 437 PM MDT Tue Jul 2 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 230 PM MDT Tue Jul 2 2019 Expect sctd showers and tstms currently around the mtns to progress east and northeast through early this evening but may have some difficulty progressing much across the Neb Panhandle. Shear and instability not impressive but once again a few strong storms possible, most likely up north. Activity should dissipate late this evening. Should see pretty much a repeat for Weds with convection firing again initially over the mtns then moving over the plains. Best area looks to be over northern parts of the CWA closer to a shortwave that will clip that area. A weak sfc boundary may also help to enhance activity a bit. .LONG TERM...(Thursday through Tuesday) Issued at 230 PM MDT Tue Jul 2 2019 Looks like pretty much a persistence fcst through early next week as the upper pattern changes very little. Expect sctd mainly afternoon and evening showers and tstms most days as weak impulses lift across the region. The airmass may dry out some early next week as some drier air from the desert sw may advect over the region. Otherwise a cool front looks to pass across early Friday bringing a cool down for Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 430 PM MDT Tue Jul 2 2019 Thunderstorms expected once again this evening for a few airports. Nailing down specific airports...used the latest short term guidance...namely HRRR and HIRES. Looks like KBFF and KAIA look to be the two locations that could see storms moving over the airports. Have TEMPO groups in for both TAFs this evening. && .FIRE WEATHER... Issued at 230 PM MDT Tue Jul 2 2019 No significant changes are expected for the rest of the week with warm temperatures and pretty much daily chances for mainly afternoon and evening showers and thunderstorms. A cool front will move across Thursday night bringing cooler conditions Friday and Saturday. Fire weather concerns remaining quite low. && .HYDROLOGY... Issued at 310 AM MDT Tue Jul 2 2019 Additional rainfall and snowmelt over the next several days could bring levels back to action stage, but the heaviest rain looks to stay to the east of the mountain ranges. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...GCC FIRE WEATHER...RE HYDROLOGY...RUBIN
Hazardous Weather Outlook National Weather Service Cheyenne WY 1040 AM MDT Tue Jul 2 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-030930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1040 AM MDT Tue Jul 2 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms are expected. A few of the thunderstorms may become strong to severe later this afternoon into this evening, with hail and strong wind gusts the main threat. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Chances for afternoon and evening thunderstorms will continue each day, with some strong to severe thunderstorms possible on the Fourth of July. The least coverage of late day thunderstorms will be next Sunday and Monday. .Spotter information statement... Spotter activation is not expected.
Special Weather Statement National Weather Service Cheyenne WY 500 PM MDT Tue Jul 2 2019 WYZ116-117-022330- South Laramie Range WY-South Laramie Range Foothills WY- 500 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WEST CENTRAL LARAMIE COUNTIES UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm over North Crow Campground, or 18 miles east of Laramie, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crystal Lake Reservoir, Granite Springs Reservoir, Federal, Crystal Lake Campground, Granite Springs Campground and North Crow Campground. LAT...LON 4114 10528 4128 10528 4137 10503 4115 10499 TIME...MOT...LOC 2300Z 257DEG 15KT 4123 10524 Mokry
Special Weather Statement National Weather Service Cheyenne WY 500 PM MDT Tue Jul 2 2019 WYZ101-102-022330- Converse County Lower Elevations WY-Niobrara County WY- 500 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm near Dull Center, or 32 miles southeast of Wright, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dull Center. LAT...LON 4339 10452 4332 10507 4350 10514 4350 10459 TIME...MOT...LOC 2300Z 247DEG 22KT 4347 10497 Brothers
Special Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Tue Jul 2 2019
WYZ107-108-030015-
East Platte County WY-Goshen County WY-
523 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES UNTIL 615 PM MDT...
At 523 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grayrocks Reservoir, or 16 miles northeast of Wheatland, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lingle, Fort Laramie, Grayrocks Reservoir and Fort Laramie National
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4192 10471 4210 10477 4234 10461 4229 10425
4193 10443
TIME...MOT...LOC 2323Z 212DEG 22KT 4215 10466
BrothersSpecial Weather Statement National Weather Service Cheyenne WY 529 PM MDT Tue Jul 2 2019 WYZ116-117-030000- South Laramie Range WY-South Laramie Range Foothills WY- 529 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 600 PM MDT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near Crystal Lake Reservoir, or 18 miles west of Cheyenne, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crystal Lake Reservoir, Granite Springs Reservoir, Crystal Lake Campground and Granite Springs Campground. LAT...LON 4114 10524 4126 10524 4126 10498 4115 10497 TIME...MOT...LOC 2328Z 268DEG 10KT 4119 10513 Mokry
Special Weather Statement National Weather Service Cheyenne WY 530 PM MDT Tue Jul 2 2019 WYZ101-103-030000- Converse County Lower Elevations WY-North Laramie Range WY- 530 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY UNTIL 600 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Glenrock, or 17 miles east of Casper, moving east at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Glenrock, Rolling Hills, Rolling Hills Estates and Deer Creek. This includes Interstate 25 in Wyoming between mile markers 157 and 175. LAT...LON 4296 10572 4273 10572 4278 10608 4292 10608 TIME...MOT...LOC 2330Z 271DEG 20KT 4285 10599 Brothers
Special Weather Statement National Weather Service Cheyenne WY 532 PM MDT Tue Jul 2 2019 WYZ102-030000- Niobrara County WY- 532 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA COUNTY UNTIL 600 PM MDT... At 532 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Dull Center, or 38 miles southwest of Newcastle, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Niobrara County. LAT...LON 4334 10445 4336 10483 4350 10483 4350 10445 TIME...MOT...LOC 2332Z 271DEG 18KT 4346 10473 Brothers
The Cheyenne radar (KCYS), 100 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
3 hail, 3 flash flood. Local standard time, as filed.
Accumulating quarter sized hail covered portions of County Road 70 from road 17 to 19.
Rushing water was flowing over the road at the intersection of Road 70 and Road 19.
Road 70 was under water from the intersection of Road 23 and out about half mile down the roadway.
The southbound lanes of United States Highway 85 were under water prompting closure of the road till water receded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2019Every state in 2019This day in weather historyWarnings in Wyoming, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831408, 831409, 831410, 831411, 831412, 831413.